Alert archive / Louisiana / Gale Warnings in 2015
Gale Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Jan 7, 2015, 3:36 AM CST. It took effect at Jan 7, 2015, 12:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 7, 2015, 12:00 PM CST
- Expired
- Jan 8, 2015, 3:05 AM CST
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
363 WHUS74 KLCH 070936 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 AM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS... .A STRONG COLD FRONT WILL MOVE OVER THE COASTAL WATERS...WITH A SURGE OF COLD AIR BEHIND IT. THIS WILL LEAD TO A RAPID INCREASE IN WINDS AND BUILDING SEAS. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. GMZ450-452-455-470-472-475-072200- /O.UPG.KLCH.GL.A.0001.150107T1800Z-150108T1200Z/ /O.NEW.KLCH.GL.W.0001.150107T1800Z-150108T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 336 AM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS. * SEAS...3 TO 7 FEET JUST OFFSHORE OUT 20 NAUTICAL MILES...WITH 7 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-072200- /O.CON.KLCH.SC.Y.0002.150107T1800Z-150108T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 336 AM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS. LAKE WATERS VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
242 WHUS74 KLCH 071552 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS... .A STRONG ARCTIC HIGH PRESSURE SYSTEM BUILDING SOUTH THROUGH THE PLAINS WILL LEAD TO AN INCREASE IN WINDS AND BUILDING SEAS TODAY. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. GMZ450-452-455-470-472-475-080000- /O.CON.KLCH.GL.W.0001.150107T1800Z-150108T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 952 AM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS. * SEAS...3 TO 7 FEET JUST OFFSHORE OUT 20 NAUTICAL MILES...WITH 7 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-080000- /O.CON.KLCH.SC.Y.0002.150107T1800Z-150108T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 952 AM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS. BAY AND LAKE WATERS VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
331 WHUS74 KLCH 072149 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 PM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS... .A STRONG ARCTIC HIGH PRESSURE SYSTEM BUILDING SOUTH THROUGH THE PLAINS WILL CONTINUE TO LEAD TO AN INCREASE IN WINDS AND BUILDING SEAS TONIGHT. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. GMZ450-452-455-470-472-475-080600- /O.CON.KLCH.GL.W.0001.000000T0000Z-150108T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 349 PM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS. * SEAS...3 TO 7 FEET JUST OFFSHORE OUT 20 NAUTICAL MILES...WITH 7 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-080600- /O.CON.KLCH.SC.Y.0002.000000T0000Z-150108T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 349 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS. BAY AND LAKE WATERS VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
805 WHUS74 KLCH 072352 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 552 PM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY AND LOW WATER ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS. .. .A STRONG ARCTIC HIGH PRESSURE SYSTEM BUILDING SOUTH THROUGH THE PLAINS WILL CONTINUE TO LEAD TO AN INCREASE IN WINDS AND BUILDING SEAS TONIGHT. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. GMZ450-452-455-470-472-475-081000- /O.CON.KLCH.GL.W.0001.000000T0000Z-150108T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 552 PM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS. * SEAS...3 TO 7 FEET JUST OFFSHORE OUT 20 NAUTICAL MILES...WITH 7 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-081000- /O.CON.KLCH.SC.Y.0002.000000T0000Z-150108T1200Z/ /O.NEW.KLCH.LO.Y.0001.150108T0000Z-150108T1000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 552 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS. BAY AND LAKE WATERS VERY ROUGH. * LOW WATER: STRONG OFFSHORE WINDS WILL RESULT IN TIDES OF (-1.0) TO (-2.0) FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
203 WHUS74 KLCH 080225 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 825 PM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY AND LOW WATER ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS. .. .A STRONG ARCTIC HIGH PRESSURE SYSTEM BUILDING SOUTH THROUGH THE PLAINS WILL CONTINUE TO LEAD TO AN INCREASE IN WINDS AND BUILDING SEAS TONIGHT. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. GMZ450-452-455-470-472-475-081200- /O.CON.KLCH.GL.W.0001.000000T0000Z-150108T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 825 PM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS. * SEAS...3 TO 7 FEET JUST OFFSHORE OUT 20 NAUTICAL MILES...WITH 7 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-081200- /O.CON.KLCH.LO.Y.0001.000000T0000Z-150108T1000Z/ /O.CON.KLCH.SC.Y.0002.000000T0000Z-150108T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 825 PM CST WED JAN 7 2015 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS. BAY AND LAKE WATERS VERY ROUGH. * LOW WATER: STRONG OFFSHORE WINDS WILL RESULT IN TIDES OF (- 1.0) TO (-2.0) FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
225 WHUS74 KLCH 080905 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 AM CST THU JAN 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... .A STRONG ARCTIC HIGH PRESSURE SYSTEM BUILDING SOUTH THROUGH THE PLAINS WILL CONTINUE STRONG WINDS AND HIGH SEAS EARLY THIS MORNING...SUBSIDING BY LATE MORNING INTO THE AFTERNOON. GMZ450-452-455-470-472-475-081500- /O.CAN.KLCH.GL.W.0001.000000T0000Z-150108T1200Z/ /O.NEW.KLCH.SC.Y.0003.150108T0905Z-150108T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 305 AM CST THU JAN 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS..4 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-081015- /O.CAN.KLCH.LO.Y.0001.000000T0000Z-150108T1000Z/ /O.CAN.KLCH.SC.Y.0002.000000T0000Z-150108T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 305 AM CST THU JAN 8 2015 ...LOW WATER ADVISORY IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. THE LOW WATER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 6, 9:57 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 6, 9:57 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
957 PM CST TUE JAN 6 2015
.DISCUSSION...
FOR THE 07/06Z TAF ISSUANCE.
&&
.AVIATION...
NOT A LOT OF CHANGE TO THE PREVIOUS AVIATION DISCUSSION. AN
ARCTIC FRONT IS STILL SCHEDULED TO MOVE INTO AND THROUGH THE
FORECAST AREA ON WEDNESDAY MORNING. AHEAD OF THE FRONT...NEARLY
CALM WINDS AND CLEAR SKIES...WITH SOME SURFACE MOISTURE
POOLING...WILL ALLOW AIR TEMPERATURE TO REACH DEW POINT AT TIMES.
THEREFORE...SOME PATCHY SHALLOW GROUND FOG CAN NOT BE RULED OUT
(KLCH REPORTING 5SM BR DURING THE LAST HOUR) AT KLCH AND KBPT OVERNIGHT
BEFORE THE FRONT ARRIVES. LOW LEVEL CONVERGENCE VERY WEAK WITH THE
FRONT...AND AIR MASS BEHIND THE FRONT WILL BE TOO DRY FOR ANY
SHOWERS AND ANY CLOUD COVER SHOULD BE AT THE MID AND HIGH LEVELS...SO
VFR CONDITIONS ARE EXPECTED TO PREVAIL ON WEDNESDAY. THE NORTH WINDS BEHIND
THE FRONT WILL BE RATHER BREEZY AND GUSTY AS THE PRESSURE GRADIENT
INCREASES. EXPECT SUSTAINED WINDS AROUND 15 KNOTS WITH GUSTS TO 25
KNOTS OR HIGHER INTO THE AFTERNOON.
RUA
&&
.PREV DISCUSSION... /ISSUED 941 PM CST TUE JAN 6 2015/
DISCUSSION...
CURRENT FCST IS ON TRACK THIS EVENING WITH ONLY MINOR TWEAKS TO
THE HOURLY TEMP/DEWPOINT AND WIND GRIDS TO BRING IN LINE WITH
RECENT OBSERVATIONS. A COLD FRONTAL BOUNDARY IS POISED NR OUR NRN
CWA BORDER AND IS EXPECTED TO PUSH ACRS THE AREA TONIGHT.
HOWEVER...THE MAIN SURGE OF COLDER AIR REMAINS WELL NORTH OF THE
AREA AND WILL DRIVE SOUTH ACRS THE AREA WEDNESDAY
MORNING...BRINGING MUCH COLDER TEMPERATURES AND BRISK NORTH WINDS.
A QUICK LOOK AT INCOMING MODEL DATA SHOWS THE STRONGER WINDS
DEVELOPING BY MIDDAY BUT STILL JUST BELOW ADVISORY CRITERIA.
THUS...WILL CONTINUE TO HOLD OFF ON ISSUING AN ADVISORY AND
LIKELY LET THE NEXT SHIFT MAKE THE FINAL DETERMINATION AS
ADDITIONAL GUIDANCE COMES IN. 24
PREV DISCUSSION... /ISSUED 413 PM CST TUE JAN 6 2015/
DISCUSSION...ENDED WITH ANOTHER VERY PLEASANT DAY ACROSS THE
AREA AFTER A COOL START. TEMPERATURES CURRENTLY TRENDING AROUND
OUR SEASONAL NORM OF 60 DEGREES. SATELLITE SHOWING JUST SOME THIN
CIRRUS OVERHEAD AND WINDS REMAIN LIGHT. CHANGES ON THE WAY.
A STRONG ARCTIC FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY.
BOUNDARY WILL BE FOLLOWED BY SOME VERY FRIGID AIR YIELDING THE
COLDEST TEMPERATURES THUS FAR THIS SEASON. A HARD FREEZE WATCH IS
IN PLACE FOR THURSDAY MORNING ALONG AND NORTH OF THE INTERSTATE 10
CORRIDOR. HARD FREEZE CRITERIA IS FOR EXPECTED TEMPERATURES OF 25
DEGREES OR BELOW FOR SEVERAL HOURS. A WIND ADVISORY WILL LIKELY BE
REQUIRED FOR THE SOUTHERN HALF OF THE AREA THURSDAY
AFTERNOON...AND POSSIBLY INTO CENTRAL LOUISIANA AND INTERIOR
SOUTHEAST TEXAS. CURRENT TEMPERATURE FORECASTS WOULD SUGGEST ONLY
POTENTIAL FOR A RECORD LOW THURSDAY MORNING WOULD BE AEX...17
DEGREES SET IN 1970 AND 1942.
REMAINDER OF THE WEEK...COLD AIRMASS TO ONLY SLOWLY MODIFY THROUGH
THE WEEK. APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE WEST WILL
START THE INFLUX OF PACIFIC MOISTURE INTO THE REGION FOR THE WEEKEND.
FEATURE WILL INDUCE A SURFACE LOW/TROF OVER THE WESTERN GULF WITH
GULF MOISTURE THEN INCOMING. COOL RAINS EXPECTED TO THEN DEVELOP
AND OVERSPREAD THE AREA...POSSIBLE BEGINNING BRIEFLY EARLY
SATURDAY MORNING AS LIGHT FREEZING RAIN OVER INTERIOR SOUTHEAST
TEXAS AND CENTRAL LOUISIANA.
MARINE...LIGHT NORTH WINDS WILL CONTINUE OVER THE NEAR COASTAL
WATERS TONIGHT. A SECONDARY SURGE OF COLD AIR WILL OVERSPREAD THE GULF
WATERS WEDNESDAY...FOLLOWED BY A RAPID INCREASE IN WINDS AND
BUILDING SEAS. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH
FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. A GALE WATCH IS IN EFFECT
FOR WEDNESDAY AFTERNOON AND NIGHT...AND A GALE WARNING WILL LIKELY
BE REQUIRED. WINDS WILL THEN DECREASE MOVING THROUGH THURSDAY AS A
COLD HIGH PRESSURE RIDGE ADVANCES INTO THE SOUTH AND SOUTHEAST
CONUS. WINDS WILL YET AGAIN STRENGTHEN FRIDAY...WITH RAINS
RETURNING SATURDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE WEST...AND SURFACE LOW PRESSURE DEVELOPS OVER THE WESTERN
GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 37 52 24 42 32 / 0 10 10 0 10
KBPT 38 54 25 42 34 / 10 10 10 0 10
KAEX 31 48 19 39 29 / 0 0 0 0 10
KLFT 35 50 23 40 30 / 0 10 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: ACADIA...ALLEN...
AVOYELLES...BEAUREGARD...CALCASIEU...EVANGELINE...JEFFERSON
DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST.
MARTIN...VERNON.
TX...HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: HARDIN...NORTHERN JASPER...
NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
NEWTON...TYLER.
GM...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM CST THURSDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Jan 6, 5:08 AM CST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 508 AM CST TUE JAN 6 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 508 AM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY HIGH PRESSURE WILL CONTINUE TO PREVAIL WITH A WARMING TREND COMMENCING AS TEMPERATURES WILL WARM TO AROUND 60 DEGREES IN MANY LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A REINFORCING COLD FRONT WILL CROSS THE AREA ON WEDNESDAY...WITH A VERY COLD AIRMASS TO BUILD OVER THE FORECAST AREA BEHIND IT. A HARD FREEZE IS EXPECTED FOR THURSDAY MORNING...WITH MUCH BELOW NORMAL TEMPERATURES TO LINGER INTO FRIDAY. RAIN CHANCES RETURN TO THE FORECAST BY THE WEEKEND AS A DISTURBANCE ALOFT AND ITS ASSOCIATED SURFACE LOW COMBINE WITH GOOD GULF AND PACIFIC MOISTURE. AT THIS TIME SOME WINTER-TYPE PRECIPITATION MAY BE POSSIBLE FRIDAY NIGHT AND SATURDAY MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS...STAY TUNED TO LATER FORECASTS AND STATEMENTS FOR MORE ON THIS WINTER WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 508 AM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG HIGH PRESSURE SYSTEM WILL BUILD OVER THE COASTAL WATERS WEDNESDAY AND THURSDAY WHICH WILL PRODUCE GALE OR NEAR GALE FORCE WINDS ACROSS THE GULF WATERS. WINDS WILL SLOWLY DECREASE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:38 AM CST | Wind Chill Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 29 hr |
| Jan 7, 3:40 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 29 hr |
| Jan 7, 3:40 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 23 hr |
| Jan 7, 10:07 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 28 days |
| Jan 7, 5:52 PM CST | Low Water Advisory | LCH | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.